Posted by Adam on December 6, 1999, at 12:52:23
In reply to Remeron, posted by Trish on December 3, 1999, at 17:42:21
Is depression your only concern? Is anxiety also a problem for you? Do you suffer
from a comorbid anxiety disorder, like OCD, social phobia, panic disorder?
Remeron indirectly stimulates the release of serotonin. It also is an antagonist
of some serotonin receptors (specifically 5-HT2 and 5-HT3 receptors). This is great
for preventing sexual side effects, but, as I am learning, may be worrisome for some
specific anxiety disorders, like OCD.
I took Remeron for about three months, at as high as 45mg/day. I found it extremely
sedating, and of no help for obsessions. However, after tapering off Remeron, I
experienced a slight worsening of depression, which would put it, for me, in a rare
class: An antidepressant that actually did some antidepressing, however modest.
I've heard for some the somnolence goes away. For me it got better (when I started it
I couldn't even see straight), but I never got rid of the dopeyness completely. I
slept like I have never slept before, and actually experienced some strange effects
in regards to sleep, such as a little somnambulance (sleepwalking), and fantastically
vivid dreams that sometimes didn't wait for me to get completely asleep to begin.
Speak to your doctor about possible ways to counteract Remeron's antihistminergic
properties, if any such antidotes exist. This might help not only with somnolence,
but also with weight gain that is a common side effect of Remeron use.
> My Dr. wants me to try remeron 30 mg a day. I have been on several ad in four years. I have never felt so down as I do today. I couldn't stop crying in the dr's office today. Has anyone has any experience with this drug? Did it work? Side effects? I feel so alone.